Addiction101 Addiction Network

Clonidine is a medication commonly used to treat high blood pressure, but it can also be used off-label to help manage withdrawal symptoms during detoxification from opioids, alcohol, and other substances. Clonidine withdrawal symptoms can occur if the medication is abruptly discontinued or if the dosage is reduced too quickly.

The duration of clonidine withdrawal symptoms can vary depending on factors such as the length of time the medication was taken, the dosage that was prescribed, and the individual’s unique physiology. However, in general, clonidine withdrawal symptoms may begin to emerge within a few hours to a few days after discontinuation of the medication, and can last for several days to a few weeks. Some of the symptoms of clonidine withdrawal may include high blood pressure, rapid heart rate, anxiety, agitation, tremors, sweating, and insomnia.

It is important to work closely with a healthcare provider when discontinuing clonidine or any medication, to ensure that the process is gradual and safe, and to manage any potential withdrawal symptoms that may arise.